Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 148, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 3, 2005, 7:03 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2005, 7:03 PM CDT (00:03 UTC)
- Expired
- Oct 4, 2005, 1:30 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 040014
FFWSJU
PRC007-015-025-035-041-057-095-109-151-040230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST MON OCT 3 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
CIDRA
CAYEY
AGUAS BUENAS
ARROYO
PATILLAS
MAUNABO
YABUCOA
GUAYAMA
* UNTIL 1030 PM AST
* AT 759 PM AST...LOCAL WEATHER RADAR AND SATELLITE IMAGERY
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS CONTINUE TO MOVE OVER
THE WARNED AREA FROM THE OFFSHORE COASTAL WATERS. LOCAL EMERGENCY
MANAGERS...MEDIA PERSONNEL...AND RESIDENTS REPORTED THAT IT HAS ONCE
AGAIN STARTED TO RAIN HEAVILY IN SOME OF THESE AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTORELL...CAYEY...CAGUAS...BAIROA AND AGUAS BUENAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1826 6602 1808 6607 1808 6589 1804 6581
1798 6591 1795 6621 1805 6616 1808 6620
1814 6619 1827 6612
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:57 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 3, 2:57 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
357 PM AST MON OCT 3 2005
.DISCUSSION...
MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE ACROSS THE AREA
THROUGH WEDNESDAY. ALTHOUGH THE INSTABILITY WILL LINGER THROUGH
THE NEXT COUPLE OF DAYS LOOKS LIKE THE DEEPER PERIODS OF MOISTURE
WILL DIMINISH A TAD THROUGH NEXT 12 HOURS AND INCREASE AGAIN ON
WEDNESDAY. HOWEVER...MOIST FLOW ACROSS AREA WILL ALLOW FOR
AFTERNOON CONVECTION TO BE A BIGGER PLAYER ACROSS PUERTO RICO ON
TUESDAY THAN OCCURRED TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 88 / 20 50 70 70
STT 79 88 79 87 / 50 50 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.
&&
99Hazardous weather outlook, Oct 3, 5:30 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 3 2005 PRZ001>013-AMZ710>750-041030- 630 AM AST MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS WILL REDEVELOP ACROSS THE EAST HALF OF THE ISLAND THIS MORNING AND THEN WILL SPREAD TO THE WEST INTERIOR AND SOUTHWEST BY THE AFTERNOON. GROUNDS AROUND THE EAST HALF ARE SATURATED FORM LAST NIGHT RAINFALL AND FLASH FLOODING IS LIKELY. THE WEST INTERIOR AND SOUTHWEST HAVE RECEIVED HEAVY RAINFALL DURING THE LAST TWO DAYS. AS THUNDERSTORMS DEVELOP OVER THIS SAME AREA DURING THE AFTERNOON...HEAVY RAINFALL WILL OCCUR...LEADING TO URBAN AND SMALL STREAM FLOODING AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT IN AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING AND RIVER FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-041030- 630 AM AST MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS ACROSS THE TERRITORY TODAY. HEAVY LOCALIZED RAINFALL MAY LEAD TO URBAN AND DRY GUT FLOODING MAINLY IN LOW LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND GUT TYPE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. RM
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:59 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 10:40 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 4, 10:59 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 4, 11:49 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 11:50 AM CDT | Special Marine Warning | JSJ | 40 min | |
| Oct 4, 12:03 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 12:28 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 2:11 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 4, 2:34 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.